Journal of the Korean Ophthalmological Society 2007;48(1):55-62.
Published online January 31, 2007.
The Complications after Intravitreal Injection of Triamcinolone Acetonide.
Jee Woong Jung, Dong Heun Nam, Kyung Hwan Shyn
Department of Ophthalmology, Gachon University of Medicine and Science, Gil Medical Center, Incheon, Korea. eyedawns@gilhospital.com
유리체강내 트리암시놀론 주입술 후 발생한 합병증
정지웅,남동흔,신경환
Department of Ophthalmology, Gachon University of Medicine and Science, Gil Medical Center, Incheon, Korea
Correspondence:  Jee Woong Jung, M.D.
Abstract
PURPOSE
This study was performed to ascertain the complications including intraocular pressure (IOP) elevation and cataract progression, can possibly arise after 4.0 mg triamcinolone (TA) is injected into the vitreous cavity in the treatment of macular diseases, and to analyze the influential factors. METHODS: This retrospective study comprises 325 eyes of 289 patients followed for over 6 months. All patients had undergone an intravitreal TA injection between March 2004 and September 2005. Visual acuities and intraocular pressures had been measured preoperatively, and at 1 day, 7 days, 1, 3, 6, 12, and 18 months postoperatively. Likewise, changes in crystalline lenses were observed at the same periods. RESULTS: The maximum IOP was significantly increased compared with preoperative IOP (P<0.0001). The average pressure measured at 1, 3, 6, and 18 months postoperatvely, was significantly increased (P<0.05). IOP elevation was observed in 52 eyes (16%). This complication was improved after treatment in most cases, but 2 eyes (0.62%) required surgical repair. Cataract progression was observed at 56 eyes (21.50%); posterior subcapsular opacity accounted for the highest proportion (42 eyes, 16.1%) and 6 eyes (2.3%) required surgery. Younger age (P=0.005) and the presence of diabetes mellitus (P=0.035) were significantly associated with TA-induced IOP elevation and cataract progression, respectively. CONCLUSIONS: Although intravitreal TA injection is effective in treating macular diseases, careful consideration of complications such as IOP elevation and cataract progression and their related risk factors must be taken when choosing the proper treatment.
Key Words: Cataract;Intravitreal injection;Triamcinolone acetonide;IOP elevation


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2021 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next